I have discussed my friend before that has severe apnea. She recently had a car accident where she dozed off even though she's using her machine and her results are typically good. The only problem I could see the day of her accident was for some reason she only used the machine 3 hours that night.
Fast forward to now: As a result of the accident she went to see her sleep doc again, who decided to also put her on "Nuvigil."
One night using the Nuvigil, the next day I get calls from two other ladies very concerned. One had lunch with her, then decided to follow her home because she couldn't stay awake to eat her lunch. She honked her horn all the way home in an attempt to keep our friend awake. Guilt ridden for letting her even drive, she called me. I dispatched another friend to check on her last evening who said she was hungry, so she took her to dinner, but she couldn't eat her meal and almost burned herself with the coffee.
Finally I have heard from my friend personally. I told her to contact her regular doc immediately and not take anymore Nuvigil until she does that.
I do know my friend is Bi-polar, and takes anti-depressants.
What I'm looking for is does anyone have experience with Nuvigil that can confirm or deny my thought that this could be exacerbating an already serious problem?
I've had patients on Nuvigil before and I know in the elderly ones we had to monitor blood pressure and heart rate somewhat closely. I'm not sure the age of your friend, but perhaps Nuvigil is not getting metabolized as quickly as it should, or a real possibility could be an interaction with the antidepressants and bipolar meds. She should see her doc asap.
Thanks True. I told her to get on the phone to her GP straightaway and to not take anymore of the Nuvigil until she spoken with him. Also told her to stay home, not to even think about driving anywhere, just play with her dog for now.
I'm not a big fan of taking meds. But I do quite a lot of them for the COPD stuff. But I'm really not comfortable with taking stuff that messes with my brain things. Except for the Hydrocodone I'm taking for my zapped rib........ Come to think of it, I do take a lot of drugs. I think I'll just go play with my puppies.